Georgia, 2007

Hail in Georgia, June 13, 2007

June 13, 2007 · NWS JAX · 1 event in 1 county or zone

An upper level low, high surface instability and low level boundaries produced isolated severe storms across southeast Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

An upper level low, high surface instability and low level boundaries produced isolated severe storms across southeast Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 13, 9:07 AM EST, 3 hours 33 minutes earlier.

Area forecast discussion, Jun 13, 9:07 AM EST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1007 AM EDT WED JUN 13 2007

...SLIGHT RISK OF THUNDERSTORMS TODAY...

.PUBLIC UPDATE...ANOTHER POTENTIALLY ACTIVE WEATHER DAY WITH UPPER
LOW JUST TO THE NORTH. THIS FEATURE...COUPLED WITH ATTENDANT VORT
LOBES...DIURNAL HEATING...SEA BREEZE EFFECTS AND OLD OUTFLOW
BOUNDARIES WILL YET AGAIN BRING THUNDERSTORMS ACROSS JAX CWA. AFTER
MODIFYING 12Z KJAX SOUNDING USING AMBIENT TEMP OF 83 DEGREES AND
DEWPOINT VALUE OF 65 DEGREES...A CAPE VALUE AROUND 2200 J/KG WAS
REALIZED. THUS...STRONG TO SEVERE THUNDERSTORMS ARE CERTAINLY
POSSIBLE WITH THE MAIN CONCERNS OF HAIL (DUE TO COLD POOL ALOFT AND
SUFFICIENT MID-LEVEL SHEAR) AND FUNNEL CLOUDS/WATERSPOUTS DUE TO
HIGH CAPE AND LOW SHEAR IN THE LOWER LEVELS OF THE ATMOSPHERE.
NO UPDATES PLANNED.

&&

.AVIATION...AS ADVERTISED BY MIDNIGHT SHIFT...COLD POOL INDUCED
SHOWERS AND STORMS WILL PUSH THROUGH THE NORTHERN SECTIONS OF THE
FORECAST AREA WITH GENERALLY MVFR CONDITIONS EXPECTED. REMAINDER OF
THE ACTIVITY SHOULD HOLD OFF UNTIL THE AFTERNOON HOURS AND AFFECT
PRIMARILY THE FLORIDA SITES. WILL INDICATE A TEMPO AFTERNOON GROUP
FOR GNV AND KEEP COASTAL SITES AT VCTS FOR NOW DUE TO DEVELOPING
NORTHEAST FLOW.

&&

.MARINE...BUOYS ARE CURRENTLY SHOWING NORTHEAST WINDS 10 TO 15
KNOTS WITH SEAS 2 TO 4 FEET. NO HEADLINES TODAY WITH NORTHEAST TO
EAST WINDS...WITH LITTLE CHANGE IN THE WIND SPEED AND THE SEAS.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

.PREVIOUS PUBLIC...
SHORT TERM...SHOWERS AND TSTMS ARE FCST TO CONTINUE SHIFTING S-SE
THRU THE MORNING HOURS. OUTFLOWS FROM EARLY CONVECTION WILL
INTERACT WITH E-NE LOW-LEVEL FLOW TO SHIFT PRECIP FOCUS FARTHER
INLAND LATER IN THE DAY. IN ADDITION...LAYER MOISTURE WILL BE ON
THE DECLINE AS SFC LOW DEVELOPS N OF THE BAHAMAS AND THE UPPER
TROF SHIFTS SLOWLY SE. AS A RESULT...WILL KEEP POPS IN THE CHANCE
CATEGORY WHICH LEANS TOWARD THE WETTER MAV MOS GUIDANCE. SEVERE
STORMS CONTINUE TO BE POSSIBLE TODAY...MAINLY DUE TO THE COLD
TEMPS ALOFT. MAIN THREAT WILL BE HAIL...BUT GUSTY WINDS ARE ALSO
PROBABLE.

LAYER MOISTURE WILL ONCE AGAIN INCREASE ON THU BUT LESS
IN THE WAY OF DYNAMICS AND COOLER LOW-LEVEL TEMPS WILL KEEP POPS
IN THE LOW CHANCE RANGE. MORE COOL TEMPS ALOFT AND VORTICITY IS
PROGGED FOR FRI. DUE TO UNCERTAINTIES WITH TIMING...WILL KEEP POPS
IN THE LOW TO MID CHANCE RANGE.

TEMPS WILL BE ROUGHLY 5 DEGREES BELOW NORMAL THRU THU...WITH
READINGS RETURNING TO NEAR NORMAL THEREAFTER. A GENERAL MOS TEMP
BLEND WAS USED...LEANING TOWARD THE WARMER MAV FOR THU THRU FRI.

LONG TERM...HAVE MADE FEW CHANGES TO THE EXTENDED PACKAGE. TEMPS
REMAIN NEAR NORMAL THRU THE PERIOD. LOWER POPS ARE PROGGED FOR SAT
THRU MON BEFORE A COLD FRONT APPROACHES THE AREA AND BRINGS AND
INCREASED CHANCE OF PRECIP BY TUE.

&&

ZAPPE
Hazardous weather outlook, Jun 13, 10:42 AM EST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1142 AM EDT WED JUN 13 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-141000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1142 AM EDT WED JUN 13 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...REST OF TODAY AND TONIGHT...

...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 700 PM EDT FOR
NORTHEAST FLORIDA...MOST OF SOUTHEAST GEORGIA AND ADJACENT COASTAL
WATERS...

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA TODAY.
DISTURBANCES AND COLD AIR ALOFT WILL ALLOW SOME THUNDERSTORMS TO
BECOME STRONG TO SEVERE. HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM
WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE. IN
ADDITION...ALL STORMS WILL BE CAPABLE OF FREQUENT LIGHTNING AND
LOCALLY HEAVY RAINFALL. THE STORMS WILL LIKELY BECOME MOST NUMEROUS
ACROSS NORTHEAST FLORIDA...WITH ACTIVITY MOSTLY WEST OF INTERSTATE 95
BY EARLY AFTERNOON. STORM MOTION WILL BE SLOWLY TO THE SOUTH OR
SOUTHWEST AT LESS THAN 15 MPH.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH
AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR
THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS
AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY
DO PRODUCE TORNADOES.

IN ADDITION...A MOIST TROPICAL AIRMASS AND RELATIVELY WEAK WINDS IN
THE LOW LEVELS OF THE ATMOSPHERE ARE IN PLACE ACROSS THE AREA. UNDER
THESE CONDITIONS...SHORT-LIVED FUNNEL CLOUDS AND WATERSPOUTS WILL BE
POSSIBLE...ESPECIALLY ALONG THE ST. JOHNS RIVER AND EXTENDING EAST
TO THE NORTHEAST FLORIDA NEAR-SHORE WATERS. THESE FUNNEL CLOUDS CAN
CAUSE DAMAGE IF THEY TOUCH DOWN. ALSO WATERSPOUTS POSE A SERIOUS
HAZARD TO MARINERS AND CAN CAPSIZE A SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED AFTERNOON AND EVENING THUNDERSTORM ACTIVITY IS EXPECTED
AGAIN THROUGH THE WORK WEEK. OTHERWISE...NO SEVERE WEATHER IS
ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE TODAY IF WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL/ZAPPE

In the hours before

Special weather statement, Jun 13, 11:52 AM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1252 PM EDT WED JUN 13 2007

FLZ032-036-037-131745-
ALACHUA-CLAY-PUTNAM-
1252 PM EDT WED JUN 13 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN ALACHUA...
EXTREME SOUTHWESTERN CLAY AND NORTHERN PUTNAM COUNTIES FOR STRONG WINDS...
SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 145 PM EDT...

AT 1252 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES
NORTH OF LAKE GENEVA TO 6 MILES NORTHEAST OF CARRAWAY...MOVING SOUTHWEST
AROUND 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
PUTNAM HALL...ORANGE HEIGHTS...LAKE GENEVA...KEYSTONE HEIGHTS...
FLORAHOME AND CARRAWAY THROUGH 145 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE
Special weather statement, Jun 13, 11:54 AM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1254 PM EDT WED JUN 13 2007

FLZ025-131800-
DUVAL-
1254 PM EDT WED JUN 13 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN DUVAL COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 200 PM
EDT...

AT 1254 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES NORTH OF JACKSONVILLE
INTERNATIONAL AIRPORT...MOVING SOUTH AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OCEANWAY AND JACKSONVILLE
INTERNATIONAL AIRPORT THROUGH 200 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY
BE REQUIRED.

THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE
Special weather statement, Jun 13, 12:18 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
118 PM EDT WED JUN 13 2007

GAZ150-164-131800-
CHARLTON-WARE-
118 PM EDT WED JUN 13 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL AND SOUTHERN
CHARLTON COUNTIES AND SOUTHERN WARE COUNTY FOR STRONG WINDS...SMALL HAIL
AND EXCESSIVE  LIGHTNING VALID UNTIL 200 PM EDT...

AT 118 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS IN WESTERN CHARLTON COUNTY...MOVING SOUTHWEST AT 10 MPH.
THESE STRONG THUNDERSTORMS WILL INITIALLY DRIFT INTO CENTRAL CHARLTON
COUNTY AND THEN INTO SOUTHERN WARE COUNTY. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF FURTHER
INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.

THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE
Special weather statement, Jun 13, 12:22 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
122 PM EDT WED JUN 13 2007

FLZ022-023-030-031-131800-
BAKER-BRADFORD-COLUMBIA-UNION-
122 PM EDT WED JUN 13 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD...
UNION...BAKER AND COLUMBIA COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 200 PM EDT...

AT 122 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST
OF WATERTOWN TO 6 MILES SOUTHEAST OF SANDERSON...MOVING SOUTH AT 10
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SANDERSON...OLUSTEE...WATERTOWN...WORTHINGTON SPRINGS...STARKE...
SAMPSON...RAIFORD...NEW RIVER...LULU AND LAWTEY THROUGH 200 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER
INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.

THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE
Local storm report, Jun 13, 12:36 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
136 PM EDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             5 SE CALLAHAN           30.51N 81.77W
06/13/2007  E1.00 INCH       NASSAU             FL   TRAINED SPOTTER

            1 INCH HAIL REPORTED BY TRAINED SPOTTER IN DINSMORE AND
            RATLIFF ROAD AREA.

&&

BKERNS
Special weather statement, Jun 13, 12:37 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
137 PM EDT WED JUN 13 2007

FLZ040-131815-
MARION-
137 PM EDT WED JUN 13 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN MARION COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 215 PM
EDT...

AT 137 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES NORTHWEST OF SALT SPRINGS...
MOVING SOUTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND SALT SPRINGS AND JUNIPER SPRINGS THROUGH 215 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE

The radar

The Jacksonville radar (KJAX), 49 km away, was scanning. The volume nearest the first event began at 17:41 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Charlton

When
June 13, 12:40 PM EST
Where
Charlton County, 0.91 mi SE of Homeland
Measured
1 in hail
Reported by
NWS Employee
Coordinates
30.840, -82.010

Nickel and quarter size hail fell in Folkston.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42383.